MAUDE Adverse Event Report: MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 3387S-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that when the surgeon removed the electrode from the sterile box, they found that one of the electrode had a smaller pole spacing.There was no spare electrode in the operating room, so the possibility of replacing the part was offered.However, the logistical process until the new part arrived would take approximately 90 minutes.Considering the patient had skull trephination performed, the surgeon did not consider it safe for the patient to wait so long and chose to implant the electrode, even though it was non-compliant.The patient also had another with a larger spacing implanted, though the objective was implanting two electrodes with larger spacing (1.5mm spacing).Visual analysis and impedance testing were carried out, and it was found that there was continuity in all segments.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that when the surgeon removed the electrode from the sterile box, which should be model 3387s-40 corresponding to the box, they found that the electrode had a smaller pole spacing, corresponding to the 3389s-40 electrode.There was no spare electrode in the operating room, so the possibility of replacing the part was offered.The patient was well anesthetized during the event.However, the logistical process until the new part arrived would take approximately 90 minutes.Considering the patient had skull trephination performed, the surgeon did not consider it safe for the patient to wait so long and chose to implant the electrode, even though it was non-compliant.The patient also had another with a larger spacing implanted, though the objective was implanting two electrodes with larger spacing (3387s-40 with 1.5mm spacing).Visual analysis and impedance testing were carried out, and it was found that there was continuity in all segments.The issue was not resolved.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21455131
Report Number2649622-2025-05315
Device Sequence Number19984516
Product Code MHY
UDI-Device Identifier00763000274320
UDI-Public00763000274320
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3387S-40
Device Catalogue Number3387S-40
Device Lot NumberVA2WYMG
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date02/24/2025
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale